| Model Number |
1550350-23 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Failure to Advance (2524); Material Deformation (2976)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/01/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The customer reported the device was discarded.Investigation is not yet complete.A follow-up will be submitted with all relevant information.
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified lesion in the moderately tortuous proximal left circumflex (plcx) coronary artery.The 3.50x23 mm xience sierra stent was attempted but could not cross the lesion due to the tortuous anatomy.The device was strongly pushed, causing the stent edge to flare.There was resistance met with the guiding catheter during removal.Another stent was used to complete the procedure.There were no adverse patient effects and there was no reported clinically significant delay in the procedure.No additional information was provided.
Additional Manufacturer Narrative
Product performance engineering reviewed the incident information; however, the product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.There was no damage noted to the stent delivery system (sds) during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported failure to advance, difficulty to remove and stent damage appear to be related to operational circumstances of the procedure.Based on the reported information, during advancement the sierra sds encountered resistance with the mildly calcified and moderately tortuous anatomy resulting in the failure to advance.Mishandling of the device or the device being strongly pushed against resistance resulted in the reported stent damage and difficulty to remove from the guiding catheter.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.